Thyroid UK
87,610 members102,320 posts

Dose increase advice for newbie!

Hi I had a dose increase from 25mcg levo to 50mcg last week for hypothyroid diagnosed 2011. Is it normal to have symptoms of sweating. This has been happening even before diagnosis but I am worried it is a hyperthyroid symptom?

Other symptoms - hyperpigmentation around eyes, disturbed sleep, reduced appetite, weight gain, tiredness, breathlessness, constipation, feeling cold. Also concentration not great. Thanks for reading

Dec 2017

TSH 4.8 (0.2 - 4.2)

Free T4 14.7 (12 - 22)

Free T3 3.6 (3.1 - 6.8)

Thyroid peroxidase antibody concentration 181 (<34)

4 Replies
oldestnewest

Hi Nallie, I would very much doubt that you are over medicated on that low a dose of levo, even with the recent increase, based on your December blood test results.

A usual starting dose for levo is 50mcg for an adult, unless ill or elderly. Then you should have regular increases and further blood tests until your fT4 is mid range or above, and your fT3 should be in the top of the range. Have you only been on 25mcg since 2011?

With your antibody result it shows you have Hashimoto's, which is where antibodies attack the thyroid. This can result in sudden releases of thyroid hormone, which can give can make you feel over medicated. Has your doctor or endo given you any information about Hashimoto's?

Reply

Thank you I have had no information at all on Hashimotos

I have been on varying doses of Levo since 2011 and I made the mistake of taking myself off levo 8 weeks ago

Reply

Hi again :) I'm not the best person to advise on hashimoto's as I don't know that much about it. It would be worth starting a new post so that more people will see it. Sometimes posts get overlooked on here as there are so many new posts. Always feel free to post again if this happens.

My understanding of hashimoto's is that it's an auto immune condition where antibodies start to destroy the thyroid, affecting how much thyroid hormone it can produce.

Sometimes, under attack, the thyroid can release a sudden whoosh of hormones, which can give rise to temporarily elevated thyroid levels, but overall the thyroid will produce less and less thyroid hormone.

Apparently, eating a strictly low gluten diet can help reduce the antibodies.

There's a search facility on the site - you could try searching on hashimoto's to read previous posts and advice.

If you stopped your levo 8 weeks ago, did you then suddenly start taking your previous dose in addition to your increased dose? That might cause you problems, as it's best to increase doses slowly and steadily. I believe 25mcg at a time, and leave six weeks before increasing again.

As I said, do start a new post with any questions, as more people will see it then.

Best of luck to you :)

Reply

No I stopped my medication for 6 weeks

Reply

You may also like...